Wednesday, November 21, 2018

Calcium monitoring in ethylene glycol poisoning

Seizures often occurs in ethylene glycol poisoning.  It has multifaceted pathophysiology but one of the major cause is hypocalcemia.

Hypocalcemia occurs in ethylene glycol poisoning because ethylene glycol is metabolized to oxalate, which forms calcium oxalate depleting calcium from ECF.

Also, correcting associated metabolic acidosis by bicarbonate supplementation can further cause hypocalcemia due to increased binding of calcium to albumin.

This is why, calcium levels should always be monitored meticulously in such patients.

- Kirtan Patolia ( BJ medical college)

No comments:

Post a Comment

This is express yourself space. Where you type create something beautiful! <3
Wondering what do I write? Well..
Tell us something you know better. You are a brilliant mind. Yes, you are! ^__^
Ask about something you don't understand @_@?
Compliment... Say something nice! =D
Be a good critic and correct us if something went wrong :|
Go ahead. Comment all you like here! (:

Related Posts Plugin for WordPress, Blogger...